MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER CLEAR ADVANTAGE SPIRIT HYDRO SHEATH STYLE 1 32MM BX30; MEC

C.R. BARD, INC. (COVINGTON) -1018233 ROCHESTER CLEAR ADVANTAGE SPIRIT HYDRO SHEATH STYLE 1 32MM BX30; MEC
Catalog Number 5323
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device was not returned.
 
Event or Problem Description
It was reported that the sheaths were covered in too much adhesive so much so they are difficult to remove and are causing damage to the patient's skin on legs where they touch the adhesive.It gets on the patients clothing and they are much more difficult to unroll.Per additional information the skin was not damaged.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use states the following: "not made with natural rubber latex non sterile fitting the sheath the sheath is a strapless penile sheath: it has an adhesive coating inside to ensure a safe and simple procedure for fitting.-if necessary trim pubic hair.-clean and dry pubic area.-remove sheath from its wrapping -place rolled end over the end of the penis, leaving a small space between the end of the penis and the cup of the sheath.If uncircumcised do not retract the foreskin but allow it to remain over the glans.Avoid contact between the adhesive and the glans.-slowly unroll the sheath along the shaft of the penis, then gently squeeze the sheath around the penis to ensure even adhesion, try to avoid leaving a rolled ¿collar¿ of sheath around the base of the penis.-finally connect the urine collection bag.Always check that the connections are secure before use.-wear time will vary from user to user.It is recommended that the sheath be changed every 24 hours for reasons of hygiene.-to remove: the sheath may be removed gently it off the penis.Avoid simply pulling the sheath off.Removing the sheath whilst having a bath or shower may increase comfort.Do not use on irritated or compromised skin.Discontinue use if irritation occurs.".
 
Event or Problem Description
It was reported that the sheaths were covered in too much adhesive so much so they were difficult to remove and have caused damage to the patient's skin on the legs where they touch the adhesive; which have gotten on the patients clothing and have been much more difficult to unroll.Per additional information the skin was not damaged.

Brand Name
ROCHESTER CLEAR ADVANTAGE SPIRIT HYDRO SHEATH STYLE 1 32MM BX30
Common Device Name
MEC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key7502651
Report Number1018233-2018-01612
Device Sequence Number1862361
Product Code NNX
UDI-Device Identifier00801741071584
UDI-Public(01)00801741071584
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 05/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/28/2022
Device Catalogue Number5323
Device Lot NumberJUBX0198
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/16/2018
Supplement Date Received by Manufacturer05/17/2018
Initial Report FDA Received Date05/10/2018
Supplement Report FDA Received Date05/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1